Skip to content

Announcements

We answer all types of Neurology/Neurological questions about the brain, spinal cord, and peripheral nerves. Include your age, sex, current meds, and known diagnoses, upcoming/completed appointments, tests, or procedures. We are not physicians. We help explain medical terminology and give support.
Odd tingling in tongue
avatar
suzgrrl posted:
I recently began chiropractic treatments for shoulder and arm pain. The chiropractor is very experienced, and uses an activator. I've only been for three treatments. He does use the activator on my neck. Now, I'm noticing an odd tingling on the tip of my nose and on my tongue, mostly on the left, but my whole tongue just feels...odd, like it's dry and fuzzy. Should I be worried? Should I stop the treatment? I have also been going to physical therapy and using ice and anti-inflammatories and I have noticed improvement, so maybe I should just stick with those modalities?
Reply
 
avatar
lifes responded:
Anti-inflammatory medications have drying effects for mucous membranes. This effect would be worsened in dry heat or dry air conditioning. Dryness of the mouth, throat, and nose can cause tongue dryness and "fuzziness". Make sure with any anti-inflammatory med that you drink extra water. Biotene Mouthwash /Rinse can also relieve dry mouth.

As a precaution, you should mention the symptoms to your prescribing doctor and the chiropractor, so they can rule out any other problems that might be causing this.

Lifes


Helpful Tips

Why guess about tests? We'll help you decipher the words used
Patients often wait weeks or months to see a specialist, or get a long-awaited for test. MRIs, CATs and numerous blood or neuro tests leave ... More
Was this Helpful?
14 of 25 found this helpful

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.